Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 17, NWS Lubbock, TX

April 13, 201421 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 13, 2014, 5:44 AM CDT for 21 counties in Texas. It took effect at Apr 13, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 5:44 AM CDT (10:44 UTC)
In effect from
Apr 13, 2014, 12:00 PM CDT
Expired
Apr 13, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 37 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4440 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS84 KLUB 131044
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
544 AM CDT SUN APR 13 2014

TXZ027>044-132100-
/O.UPG.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/
/O.NEW.KLUB.FW.W.0017.140413T1700Z-140414T0100Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
544 AM CDT SUN APR 13 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR ALL OF THE SOUTH PLAINS AND ROLLING PLAINS...

* WIND...WESTERLY...SUSTAINED AT 20 TO 25 MPH.

* HUMIDITY...BOTTOMING OUT AT 5 TO 10 PERCENT.

* TEMPERATURES...10 TO 15 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

* WIND SHIFTS...A STRONG COLD FRONT WILL BRING AN ABRUPT NORTHERLY
  WIND SHIFT THIS EVENING WHICH COULD ADVERSELY AFFECT ANY ONGOING
  FIRE FIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
1 follow-up statement
231 
WWUS84 KLUB 131657
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 AM CDT SUN APR 13 2014

TXZ024>026-140100-
/O.EXA.KLUB.FW.W.0017.140413T1700Z-140414T0100Z/
BRISCOE-HALL-CHILDRESS-
1157 AM CDT SUN APR 13 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME
SOUTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WIND...WESTERLY...SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...BOTTOMING OUT AT 5 TO 10 PERCENT.

* TEMPERATURES...10 TO 15 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

* WIND SHIFTS...WINDS ARE EXPECTED TO GRADUALLY DIMINISH DURING THE
  MID TO LATE AFTERNOON. THEN...A STRONG COLD FRONT WILL BRING AN
  ABRUPT NORTHERLY WIND SHIFT THIS EVENING WHICH COULD ADVERSELY
  AFFECT ANY ONGOING FIRE FIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ027>044-140100-
/O.CON.KLUB.FW.W.0017.140413T1700Z-140414T0100Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1157 AM CDT SUN APR 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR 
ALL OF THE SOUTH PLAINS AND ROLLING PLAINS...

* WIND...WESTERLY...SUSTAINED AT 20 TO 25 MPH.

* HUMIDITY...BOTTOMING OUT AT 5 TO 10 PERCENT.

* TEMPERATURES...10 TO 15 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

* WIND SHIFTS...A STRONG COLD FRONT WILL BRING AN ABRUPT
  NORTHERLY WIND SHIFT THIS EVENING WHICH COULD ADVERSELY 
  AFFECT ANY ONGOING FIRE FIGHTING OPERATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 4:00 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 13, 4:00 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CDT SUN APR 13 2014

.SHORT TERM...
PLENTY OF THINGS TO CONSIDER THIS MORNING...WITH THE MAIN FOCUS ON
WIND/DUST AND FIRE WEATHER TODAY AND WIND/DUST...FREEZING
TEMPERATURES AND LIGHT PRECIPITATION TONIGHT.

EARLY MORNING WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH
QUICKLY APPROACHING FROM THE WEST...WITH ANOTHER SHORTWAVE TROUGH
DIGGING SOUTHWARD THROUGH THE NORTHERN/CENTRAL ROCKIES. THE LEAD
TROUGH HAS DRAWN A CONSIDERABLE AMOUNT OF MID/UPPER LEVEL PACIFIC
MOISTURE OVER NORTHWEST TEXAS. LIGHT RADAR RETURNS HAVE EVEN SKIRTED
THE SOUTHERN AND SOUTHEASTERN ZONES AROUND AND SHORTLY AFTER
MIDNIGHT. UNFORTUNATELY...DRY LOW-LEVELS HAVE KEEP PRECIPITATION TO
A MINIMUM...WITH NO WTM SITES REPORTING ANY MEASURABLE RAINFALL.
HOWEVER...THESE ELEVATED SHOWERS HAVE MANAGED TO OCCASIONALLY TAP A
50+ KNOT LLJ IN PLACE...RESULTING IN PERIODIC STRONG SURFACE WIND
GUSTS /40-50 MPH/ AND BLOWING DUST EARLIER THIS MORNING. THE LEAD
SYSTEM WILL PASS THROUGH THE FIRST HALF OF THE DAY...WITH THE LARGE
SCALE LIFT AND CLOUD COVER QUICKLY SHIFTING OFF TO THE EAST. A SFC
LOW CURRENTLY CENTERED OVER THE EASTERN OKLAHOMA PANHANDLE WILL
SHIFT EASTWARD THROUGH THE DAY AS A COLD FRONT PROGRESSES SOUTHWARD
THROUGH THE TEXAS PANHANDLE  TODAY. IN ADVANCE OF THE FRONT...GUSTY
/SUSTAINED AT 20-30 MPH/...WARM AND DRY WESTERLY WINDS WILL ENVELOP
THE SOUTH PLAINS RESULTING IN ANOTHER DAY OF ELEVATED TO CRITICAL
FIRE WEATHER. SOME DEEP LAYER COOLING ASSOCIATED WITH THE PASSING
UPPER TROUGH WILL TEMPER HIGHS A BIT FROM YESTERDAY...BUT THE
DOWNSLOPING WINDS WILL STILL KEEP TEMPERATURES ABOVE AVERAGE...WITH
HIGHS RANGING FROM THE MID-70S NEAR FRIONA TO NEAR 90 AT ASPERMONT.
IN ADDITION...THE GUSTY WINDS COULD LOFT SOME BLOWING DUST FROM LATE
THIS MORNING THROUGH THE AFTERNOON HOURS.

THE COLD FRONT ADVANCING THROUGH THE TEXAS PANHANDLE WILL LIKELY
EDGE INTO OUR NORTHEAST ZONES BY MID TO LATE AFTERNOON BEFORE
PLUNGING SOUTHWARD THROUGH THE REMAINDER OF THE FA THIS EVENING. A
STRONG PRESSURE GRADIENT AND 3 HOUR PRESSURE RISES ON THE ORDER OF
8-10+ MB RAISE THE CONCERN FOR ADVISORY LEVEL POST-FRONTAL WINDS.
THESE WINDS COULD ALSO LOFT CONSIDERABLE AMOUNTS OF
DUST...PARTICULARLY IF THEY ARE AIDED BY ANY HIGH-BASED CONVECTION
THAT MAY FORM ALONG THE FRONT ACROSS THE PANHANDLE LATE THIS
AFTERNOON AND EARLY THIS EVENING...AND THERE IS SOME RISK OF ANOTHER
HABOOB AFFECTING THE REGION. ATTM...IT APPEARS THE TIGHTEST PRESSURE
GRADIENT AND LARGEST PRESSURE RISES WILL MOVE ACROSS THE WESTERN
HALF OF THE AREA /ON THE CAPROCK/ AND EASTERN NM...AND WILL LIKELY
SUPPORT THE STRONGEST WINDS. THAT SAID...IT WILL ALSO BE WINDY OVER
THE REMAINDER OF THE FA /OFF THE CAPROCK/ AS A 40-45 KNOT LLJ MOVES
ACROSS THERE. THUS...THERE IS A GOOD BET A WIND ADVISORY WILL BE
NEEDED FOR MUCH IF NOT THE ENTIRE AREA TONIGHT...THOUGH WE HAVE
DECIDED TO HOLD OFF ON THIS FOR NOW AND LET THE NEXT SHIFT DECIDE ON
THE PARTICULARS. MUCH COLDER CANADIAN AIR AND A STRATUS DECK WILL
FOLLOW THIS FRONT...WITH LOWS BY MONDAY MORNING MOSTLY IN THE
30S...EXPECT FOR A FEW LOWER 40S POSSIBLE SOUTHEAST. IT DOES APPEAR
LOCATIONS NORTH AND WEST OF LUBBOCK COULD EXPERIENCE A LIGHT FREEZE.
GIVEN THIS...WE HAVE POSTED A FREEZE WATCH EFFECTIVE LATE TONIGHT
INTO EARLY MONDAY FOR COCHRAN...HOCKLEY.... LAMB...HALE AND FLOYD
COUNTIES. TO THE NORTH OF THIS LINE...THESE COUNTIES HAVE YET TO
REACH THEIR AVERAGE LAST FREEZE DATE...SO WE HAVE REFRAINED FROM ANY
FREEZE RELATED HEADLINES.

ONE LAST THING TO CONSIDER IS PRECIPITATION CHANCES LATE TODAY AND
TONIGHT. AN ISOLATED HIGH-BASED SHOWER OR STORM IS NOT OUT OF THE
QUESTION ALONG THE FRONT ACROSS THE FAR NORTHERN ZONES THIS
AFTERNOON. THEN...LARGE SCALE ASCENT WILL BEGIN TO INCREASE FROM THE
NORTHWEST AS THE NEXT UPPER TROUGH BEGINS TO APPROACH TONIGHT. THIS
SYSTEM WILL BE BATTLING A RELATIVE LACK OF MOISTURE LOCALLY...BUT
COULD SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS THE SOUTHERN TEXAS
PANHANDLE AND NORTHWEST SOUTH PLAINS TONIGHT. THESE SHOWERS COULD
EVEN MIX WITH OR CHANCE OVER TO SNOW EARLY MONDAY MORNING AS THE
LOWER TROPOSPHERE COOLS...BUT LITTLE TO NO ACCUMULATION IS EXPECTED.

&&

.LONG TERM...
GUSTY NORTH WINDS WILL CONTINUED THROUGH MIDDAY MONDAY BEFORE
GRADUALLY RELAXING THROUGH THE AFTERNOON. THE TREND IN THE
GUIDANCE IS FOR LESS SHOWER ACTIVITY ACROSS THE AREA AFTER 12
UTC...BUT THE LATEST TTU-WRF DOES INDICATE SCATTERED LIGHT SHOWERS
PERSISTING THROUGH ABOUT 15 UTC...SO WE KEPT A SLIGHT CHANCE
MENTION FOR THE NRN HALF OF THE CWA. WE/LL LIKELY SEE A MIX OF
RAIN AND SNOW ON THE CAPROCK...ALTHOUGH PRECIP AMOUNTS WILL BE
MINIMAL...WITH LITTLE IF ANY SNOW ACCUMULATION. CLOUD COVER WILL
LIFT IN THE AFTERNOON BUT GIVEN THE STRONG COLD ADVECTION
TEMPERATURES SHOULD REACH THE 40S NORTH AND LOWER 50S SOUTH. THE
COLD SURFACE RIDGE WILL SLIDE SOUTH ACROSS THE CWA MONDAY NIGHT
BRINGING LIGHT WINDS...CLEAR SKIES AND OF COURSE A VERY DRY
AIRMASS. THIS WILL BE PROVIDE NEAR-OPTIMAL RADIATIONAL COOLING
CONDITIONS AND WE EXPECT WIDESPREAD SUB-FRZG TEMPS MONDAY
NIGHT/TUESDAY MORNING. EVEN PORTIONS OF THE ROLLING PLAINS MAY
DROP SLIGHTLY BELOW FREEZING FOR A SHORT TIME. WE HAVE GONE AHEAD
AND ISSUED A FREEZE WATCH FOR MOST OF THE CAPROCK SOUTH OF THE FAR
TX PANHANDLE WHERE THE GROWING SEASON HASN/T REALLY BEGUN YET.
AFTER THE CHILLY START...TEMPS WILL WARM INTO THE 60S TUESDAY AND
THEN 70S WEDNESDAY. WEDNESDAY COULD SEE THE FIRE DANGER INCREASE
AS LOW-LVL MASS FIELDS RESPOND TO A SHORTWAVE TROUGH CROSSING THE
ROCKIES. THIS TROUGH WILL PASS ACROSS THE SRN PLAINS ON
THURSDAY...PUSHING ANOTHER COLD FRONT SOUTH AS WELL. PRECIP
CHANCES WITH THIS SYSTEM LOOK VERY SLIM AS MOISTURE WILL NOT HAVE
THE OPPORTUNITY TO RETURN BEFOREHAND. BUT THE FRONT WILL BRING
COOLER TEMPS THU AND FRI...ALONG WITH THE POSSIBILITY OF SOME
NEAR-FREEZING TEMPS ACROSS NRN AND WRN AREAS EARLY FRIDAY MORNING.
THE FOLLOWING UPPER LEVEL SYSTEM STILL LOOKS IT MAY MAKE FOR AN
INTERESTING FORECAST FOR NEXT WEEKEND...AS IT WILL TAKE A LOWER
LATITUDE TRACK AND MAY ALLOW FOR SOME MOISTURE RETURN. THE GFS HAS
TRENDED WEAKER AND DRIER WITH THIS SYSTEM...WHILE THE ECMWF
SUGGESTS A BETTER COMBINATION OF LIFT AND MOISTURE. WE/VE KEPT OUR
POPS JUST SHY OF MENTION IN THE DAY 7/DAY 8 PERIOD...HOPING THAT
FUTURE RUNS WILL GIVE US THE CONFIDENCE TO INTRODUCE MENTIONABLE
POPS.

&&

.FIRE WEATHER...
WARM...DRY AND GUSTY WESTERLY WINDS WILL ENVELOP THE AREA
TODAY...RESULTING IN ELEVATED TO CRITICAL FIRE WEATHER CONDITION.
THE WORST COMBINATION OF WINDS /SUSTAINED AT 20 TO 25 MPH AT 20
FEET/ AND HUMIDITIES /BOTTOMING OUT AT 10 PERCENT OR LESS/ WILL BE
ACROSS THE SOUTH PLAINS AND ROLLING PLAINS...AND A RED FLAG WARNING
IS IN EFFECT FROM MIDDAY TO 8 PM. FURTHER NORTH...ACROSS THE
SOUTHERN TEXAS PANHANDLE...WINDS SHOULD BE SLIGHTLY WEAKER AND
HUMIDITIES A LITTLE HIGHER...BUT ELEVATED TO BRIEFLY CRITICAL
CONDITIONS WILL STILL BE POSSIBLE...AND A FIRE DANGER STATEMENT WILL
BE ISSUED. WINDS MAY BRIEFLY DECREASE AT MOST SPOTS EARLY THIS
EVENING...BUT A POTENT COLD FRONT WILL BRING AN ABRUPT NORTHERLY
WIND SHIFT ALONG WITH STRONG WINDS...BLOWING DUST...COLDER
TEMPERATURES AND IMPROVING HUMIDITIES. THIS SHARP WIND SHIFT COULD
ADVERSELY AFFECT ANY ONGOING FIRE FIGHTING OPERATIONS.

BREEZY SW WINDS WILL MAKE A RETURN TUESDAY AND WEDNESDAY
AFTERNOONS. WITH A PERSISTING DROUGHT AND DRY AIRMASS...FIRE
WEATHER CONDITIONS WILL WORSEN AGAIN. TEMPS ON TUESDAY WILL LIKELY
BE TOO COOL TO SUPPORT CRITICAL FIRE WEATHER...BUT MAY ON
WEDNESDAY AS TEMPS WARM TO NEAR CLIMATOLOGICAL NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        74  28  45  25  66 /  20  30  20   0   0
TULIA         77  31  46  25  66 /  10  20  20   0   0
PLAINVIEW     80  33  47  26  65 /  10  20  20   0   0
LEVELLAND     83  34  49  27  66 /  10  10  10   0   0
LUBBOCK       85  36  49  28  66 /  10  10  10   0   0
DENVER CITY   85  35  52  28  66 /  10  10  10   0   0
BROWNFIELD    85  36  51  28  67 /  10  10  10   0   0
CHILDRESS     85  37  51  30  67 /  10  10  20   0   0
SPUR          89  38  52  31  66 /  10  10  10   0   0
ASPERMONT     90  41  55  33  67 /  10  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: TXZ028>030-033>036-039>042.

RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ027>044.

FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES: TXZ028>030-033-034.

&&

23/33
Hazardous weather outlook, Apr 13, 5:35 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
535 AM CDT SUN APR 13 2014

TXZ021>044-141045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
535 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

GUSTY...DRY AND WARM WESTERLY WINDS WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER THIS AFTERNOON INTO THIS EVENING. A RED FLAG
WARNING IS IN EFFECT FOR THE SOUTH PLAINS AND ROLLING PLAINS AND A
FIRE DANGER STATEMENT IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE.
THESE GUSTY WINDS COULD ALSO CREATE AREAS OF BLOWING DUST.

NON PRECIPITATION

A POWERFUL COLD FRONT WILL THEN PLUNGE THROUGH THE SOUTH PLAINS AND
ROLLING PLAINS THIS EVENING WITH STRONG NORTHERLY WINDS AND BLOWING
DUST. WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS OF 45
TO 55 MPH...IMMEDIATELY BEHIND THE COLD FRONT. THESE STRONG WINDS
WILL CARRY IN MUCH COLDER CANADIAN AIR...WITH A LIGHT FREEZE
POSSIBLE ACROSS MUCH OF THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST
SOUTH PLAINS EARLY MONDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR
FOR PORTIONS OF THE WESTERN AND NORTHERN SOUTH PLAINS...WHERE THEY
HAVE PASSED THEIR AVERAGE LAST FREEZE DATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FREEZE WATCH IS ALSO IN EFFECT LATE MONDAY NIGHT AND EARLY
TUESDAY MORNING FOR LOCATIONS ON THE CAPROCK AND SOUTH OF THE FAR
SOUTHERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:01 AM CDTFreeze WatchLUBCochran, Floyd, Hale, Hockley, Lamb10 hr
Apr 13, 6:01 AM CDTFreeze WatchLUBChildress, Cochran, Cottle, Crosby, Dickens, Floyd and 13 more32 hr
Apr 13, 3:48 PM CDTFreeze WarningLUBCochran, Crosby, Floyd, Hale, Hockley, Lamb and 4 more18 hr
Apr 13, 3:48 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more14 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.